Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have trigeminal neuralgia and taking gabapentin. Adjust in diet to lessen attacks?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
I have trigeminal neuralgia and am taking gabapentin 300 mg x3 times daily. Although this helps some I still have 3-4 day spells ,about every ten days,where the pain renders me useless. Are there any proven ways I might adjust my diet to assist in the lessening of these attacks?
Posted Tue, 1 May 2012 in Diet Plans
Answered by Dr. Radhika 1 hour later
Thanks for the query.

You are suffering from Trigeminal Neuralgia and are taking Gabapentin 300mg thrice daily.
As such, there are no dietary modifications which can alter the course of this disease or provide symptomatic relief.

Diets XXXXXXX in Vitamin B, magnesium and potassium have been found to be beneficial for the nerves as such. You should avoid saturated fats, refined sugar and stimulants like coffee, carbonated beverages, caffeine, alcohol & cigarettes. These substances are said to be harmful for the nerves as such.

I hope I have answered your query. I will be available for follow up queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor